2011, 30(3): 687-697. doi: 10.3934/dcds.2011.30.687

On smooth conjugacy of expanding maps in higher dimensions

1. 

Département de Mathématiques, Université de Cergy-Pontoise, avenue Adolphe Chauvin, 95302, Cergy-Pontoise Cedex

Received  May 2010 Revised  November 2010 Published  March 2011

In this paper we investigate smooth conjugacy of $C^\infty$ expanding maps on certain nilmanifolds. We show that several rigidity results about expanding maps on the circle can not be generalized directly to higher dimensions. For example the following result is obtained: Let $\Gamma_1\backslash N_1$ and $\Gamma_2\backslash N_2$ be two nilmanifolds of homogeneous type. We show that for any positive integer $k$ there exist on the product nilmanifold $\Gamma_1\times \Gamma_2\backslash N_1\times N_2$ a $C^\infty$ expanding map $\varphi$ and an expanding nilendomorphism $\psi$ which are $C^k$ conjugate, but not $C^{k,lip}$ conjugate. While in the case of dimension one, it was shown by M. Shub and D. Sullivan that if two $C^\infty$ expanding maps on $\mathbb S^1$ are absolutely continuously conjugate, then they must be $C^\infty$ conjugate.
Citation: Yong Fang. On smooth conjugacy of expanding maps in higher dimensions. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 687-697. doi: 10.3934/dcds.2011.30.687
References:
[1]

K. Dekimpe and K. B. Lee, Expanding maps on infra-nilmanifolds of homogeneous type,, Trans. Amer. Math. Soc., 355 (2003), 1067. doi: 10.1090/S0002-9947-02-03084-2.

[2]

R. Feres, Hyperbolic dynamical systems, invariant geometric structures, and rigidity,, Math. Res. Lett., 1 (1994), 11.

[3]

R. Feres, The invariant connection of a 1/2-pinched Anosov diffeomorphism and rigidity,, Pacific J. Math., 171 (1995), 139.

[4]

M. Gromov, Groups of polynomial growth and expanding maps,, Inst. Hautes Etudes Sci. Publ. Math., 53 (1981), 53. doi: 10.1007/BF02698687.

[5]

P. Hall, "Nilpotent Groups,", Queen Mary College Maths. Notes, (1969).

[6]

K. B. Lee and F. Raymond, Rigidity of almost crystallographic groups,, Contemporary Math. A. M. S., 44 (1985), 73.

[7]

R. de la Llave, Smooth conjugacy and S-R-B measures for uniformly and non-uniformly hyperbolic systems,, Commun. Math. Phys., 150 (1992), 289. doi: 10.1007/BF02096662.

[8]

M. Misiurewicz, On expanding maps of compact manifolds and local homeomorphisms of a circle,, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys., 18 (1970), 725.

[9]

R. Sacksteder, The measures invariant under an expanding map,, Géométrie différentielle, 392 (1974), 179.

[10]

M. Shub, Endomorphisms of compact differentiable manifolds,, Amer. J. Math., 91 (1969), 175. doi: 10.2307/2373276.

[11]

M. Shub and D. Sullivan, Expanding endomorphisms of the circle revisited,, Ergodic Theory Dynam. Systems, 5 (1985), 285. doi: 10.1017/S014338570000290X.

show all references

References:
[1]

K. Dekimpe and K. B. Lee, Expanding maps on infra-nilmanifolds of homogeneous type,, Trans. Amer. Math. Soc., 355 (2003), 1067. doi: 10.1090/S0002-9947-02-03084-2.

[2]

R. Feres, Hyperbolic dynamical systems, invariant geometric structures, and rigidity,, Math. Res. Lett., 1 (1994), 11.

[3]

R. Feres, The invariant connection of a 1/2-pinched Anosov diffeomorphism and rigidity,, Pacific J. Math., 171 (1995), 139.

[4]

M. Gromov, Groups of polynomial growth and expanding maps,, Inst. Hautes Etudes Sci. Publ. Math., 53 (1981), 53. doi: 10.1007/BF02698687.

[5]

P. Hall, "Nilpotent Groups,", Queen Mary College Maths. Notes, (1969).

[6]

K. B. Lee and F. Raymond, Rigidity of almost crystallographic groups,, Contemporary Math. A. M. S., 44 (1985), 73.

[7]

R. de la Llave, Smooth conjugacy and S-R-B measures for uniformly and non-uniformly hyperbolic systems,, Commun. Math. Phys., 150 (1992), 289. doi: 10.1007/BF02096662.

[8]

M. Misiurewicz, On expanding maps of compact manifolds and local homeomorphisms of a circle,, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys., 18 (1970), 725.

[9]

R. Sacksteder, The measures invariant under an expanding map,, Géométrie différentielle, 392 (1974), 179.

[10]

M. Shub, Endomorphisms of compact differentiable manifolds,, Amer. J. Math., 91 (1969), 175. doi: 10.2307/2373276.

[11]

M. Shub and D. Sullivan, Expanding endomorphisms of the circle revisited,, Ergodic Theory Dynam. Systems, 5 (1985), 285. doi: 10.1017/S014338570000290X.

[1]

Dyi-Shing Ou, Kenneth James Palmer. A constructive proof of the existence of a semi-conjugacy for a one dimensional map. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 977-992. doi: 10.3934/dcdsb.2012.17.977

[2]

Viviane Baladi, Daniel Smania. Smooth deformations of piecewise expanding unimodal maps. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 685-703. doi: 10.3934/dcds.2009.23.685

[3]

Ralf Spatzier, Lei Yang. Exponential mixing and smooth classification of commuting expanding maps. Journal of Modern Dynamics, 2017, 11: 263-312. doi: 10.3934/jmd.2017012

[4]

Andrey Gogolev. Smooth conjugacy of Anosov diffeomorphisms on higher-dimensional tori. Journal of Modern Dynamics, 2008, 2 (4) : 645-700. doi: 10.3934/jmd.2008.2.645

[5]

Rafael De La Llave, Michael Shub, Carles Simó. Entropy estimates for a family of expanding maps of the circle. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 597-608. doi: 10.3934/dcdsb.2008.10.597

[6]

Hun Ki Baek, Younghae Do. Dangerous Border-Collision bifurcations of a piecewise-smooth map. Communications on Pure & Applied Analysis, 2006, 5 (3) : 493-503. doi: 10.3934/cpaa.2006.5.493

[7]

David Burguet. Examples of $\mathcal{C}^r$ interval map with large symbolic extension entropy. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 873-899. doi: 10.3934/dcds.2010.26.873

[8]

Boris Kruglikov, Martin Rypdal. A piece-wise affine contracting map with positive entropy. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 393-394. doi: 10.3934/dcds.2006.16.393

[9]

Prof. Dr.rer.nat Widodo. Topological entropy of shift function on the sequences space induced by expanding piecewise linear transformations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 191-208. doi: 10.3934/dcds.2002.8.191

[10]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

[11]

Huicheng Yin, Lin Zhang. The global existence and large time behavior of smooth compressible fluid in an infinitely expanding ball, Ⅱ: 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1063-1102. doi: 10.3934/dcds.2018045

[12]

Steven M. Pederson. Non-turning Poincaré map and homoclinic tangencies in interval maps with non-constant topological entropy. Conference Publications, 2001, 2001 (Special) : 295-302. doi: 10.3934/proc.2001.2001.295

[13]

A. Yu. Ol'shanskii and M. V. Sapir. The conjugacy problem for groups, and Higman embeddings. Electronic Research Announcements, 2003, 9: 40-50.

[14]

Radu Saghin. Note on homology of expanding foliations. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 349-360. doi: 10.3934/dcdss.2009.2.349

[15]

Carlangelo Liverani. A footnote on expanding maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3741-3751. doi: 10.3934/dcds.2013.33.3741

[16]

Kingshook Biswas. Complete conjugacy invariants of nonlinearizable holomorphic dynamics. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 847-856. doi: 10.3934/dcds.2010.26.847

[17]

Solange Mancini, Miriam Manoel, Marco Antonio Teixeira. Divergent diagrams of folds and simultaneous conjugacy of involutions. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 657-674. doi: 10.3934/dcds.2005.12.657

[18]

Adriano Da Silva, Alexandre J. Santana, Simão N. Stelmastchuk. Topological conjugacy of linear systems on Lie groups. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3411-3421. doi: 10.3934/dcds.2017144

[19]

Peter Haïssinsky, Kevin M. Pilgrim. Examples of coarse expanding conformal maps. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2403-2416. doi: 10.3934/dcds.2012.32.2403

[20]

José F. Alves. Stochastic behavior of asymptotically expanding maps. Conference Publications, 2001, 2001 (Special) : 14-21. doi: 10.3934/proc.2001.2001.14

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]